The axiomatization of affine oriented matroids reassessed
- 27 Downloads
In an unpublished manuscript of 1992, Johan Karlander has given an axiomatization of affine oriented matroids, which can be thought of as oriented matroids with a hyperplane at infinity. A closer examination of the text revealed an invalid construction and an incorrect argument in the proof of his main theorem. This paper provides an alternative argument to fix and slightly simplify the proof of the main theorem.
KeywordsOriented matroid sign vector arrangment of hyperplanes
Mathematics Subject ClassificationPrimary 52C40 Secondary 52C35
The authors are particularly grateful to Hans-Jürgen Bandelt and Nathan Bowler (Hamburg) for their valuable suggestions and comments that greatly improved the manuscript and motivated the last section. Moreover, author Yida Zhu is partly supported by the German Research Foundation (DFG) within the research training group 2126 Algorithmic Optimization.
- 1.Bandelt, H.-J, et al., COMs: Complexes of oriented matroids. J. Combin. Theory Ser. A (2018). https://doi.org/10.1016/j.jcta.2018.01.002
- 3.Björner, A.: Subspace arrangements. First European Congress of Mathematics, vol. 1 (Paris 1992) pp. 321–370. Birkhäuser, Basel (1994)Google Scholar
- 5.Karlander, J.: A characterization of affine sign vector systems. In: Zero-One Matrices Matroids and Characterization Problems, pp. 67-91. Ph.D. Thesis KTH Stockholm (1992)Google Scholar